MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 10MM X 20CM 125D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 10MM X 20CM 125D; NAIL, FIXATION, BONE
Catalog Number 71675204
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Death (1802)
Date of Event 08/29/2017
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient had a hip breakage operation, 1 day after the operation patient died.Although patient report states it was a naturel death.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.On post op day one after a total hip arthroplasty, it was reported that the patient died due to natural causes.Additional clinical information related to this case has been requested but not provided.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of complaint history on the reported parts revealed no additional complaints for the listed batches.Without the patient¿s medical history, comorbidities, and other relevant medical information, the root cause of the patient¿s demise cannot be determined.Based on a review of the limited details provided with this case, a causal relationship between the device and the reported death cannot be established.If additional relevant supporting documents are received, this case can be re-evaluated.No further clinical assessment is warranted at this time.However, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
INTERTAN 10MM X 20CM 125D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6926338
Report Number1020279-2017-00837
Device Sequence Number1239357
Product Code JDS
UDI-Device Identifier03596010565372
UDI-Public03596010565372
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number71675204
Device Lot Number17ET87233
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer09/14/2017
09/14/2017
Initial Report FDA Received Date10/07/2017
Supplement Report FDA Received Date10/12/2017
04/03/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age88 YR